Alert archive / Washington / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Spokane, WA

July 2, 2013

NWS Spokane, WA issued this red flag warning at Jul 2, 2013, 2:05 PM PDT. It took effect at Jul 3, 2013, 12:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2013, 2:05 PM PDT (21:05 UTC)
In effect from
Jul 3, 2013, 12:00 PM PDT
Expired
Jul 4, 2013, 10:00 PM PDT
In force
34 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS86 KOTX 022105
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
205 PM PDT TUE JUL 2 2013

...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY...

WAZ673-676-677-031200-
/O.NEW.KOTX.FW.W.0001.130703T1900Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
205 PM PDT TUE JUL 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 673...676 AND 677...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON WEDNESDAY TO 10 PM PDT THURSDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN
  COLUMBIA BASIN WEST OF MOSES LAKE (ZONE 673)...FIRE WEATHER
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE
  VALLEYS (ZONE 677).

* TIMING: WINDS WILL BE BREEZY FOR THE NEXT SEVERAL DAYS. ALTHOUGH
  TEMPERATURES WILL COOL INTO THE 90S ON WEDNESDAY AND 80S ON
  THURSDAY...AFTERNOON AND EVENING HUMIDITIES ON WEDNESDAY AND
  THURSDAY WILL DROP BELOW 20 PERCENT.

* WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE
  KITTITAS VALLEY WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

* RELATIVE HUMIDITIES: 12 TO 20 PERCENT IN THE AFTERNOON AND EVENING.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE
  RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

&&

$$
6 follow-up statements
900 
WWUS86 KOTX 030935
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
235 AM PDT WED JUL 3 2013

...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY...

WAZ673-676-677-032300-
/O.CON.KOTX.FW.W.0001.130703T1900Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
235 AM PDT WED JUL 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 673...676 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* TIMING: WINDS WILL BE BREEZY FOR THE NEXT SEVERAL DAYS. ALTHOUGH
  TEMPERATURES WILL COOL INTO THE 90S TODAY AND 80S ON
  THURSDAY...AFTERNOON AND EVENING HUMIDITIES TODAY AND THURSDAY
  WILL DROP TO BETWEEN 15 AND 25 PERCENT.

* WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE 
  KITTITAS VALLEY WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO NEAR 
  40 MPH. 

* RELATIVE HUMIDITIES: 15 TO 25 PERCENT IN THE AFTERNOON AND 
  EVENING.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN 
  THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
192 
WWUS86 KOTX 032113
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
213 PM PDT WED JUL 3 2013

...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY...

WAZ673-676-677-040515-
/O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
213 PM PDT WED JUL 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...
676 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* TIMING: WINDS WILL PICK UP THROUGH THE AFTERNOON INTO THE
  EVENING HOURS. THESE WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH
  TONIGHT WITH SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON
  AND EVENING HOURS ON THE 4TH OF JULY. ALTHOUGH TEMPERATURES WILL
  CONTINUE TO COOL FURTHER TOMORROW...AFTERNOON AND EVENING
  HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT.

* WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE
  KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40
  MPH.

* RELATIVE HUMIDITIES: 8 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN 
  THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
202 
WWUS86 KOTX 040407
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
907 PM PDT WED JUL 3 2013

...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY...

WAZ673-676-677-041430-
/O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
907 PM PDT WED JUL 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...
676 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH TONIGHT
  WITH SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON AND
  EVENING HOURS ON THE 4TH OF JULY. ALTHOUGH TEMPERATURES WILL
  CONTINUE TO COOL FURTHER TOMORROW... AFTERNOON AND EVENING
  HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT.

* WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE 
  KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 
  40 MPH. 

* RELATIVE HUMIDITIES: 8 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN 
  THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
826 
WWUS86 KOTX 041217
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
517 AM PDT THU JUL 4 2013

...WINDY WITH LOW HUMIDITY FOR THE 4TH OF JULY...

WAZ673-676-677-042300-
/O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
517 AM PDT THU JUL 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
673...676 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY TODAY ESPECIALLY
  DURING THE LATE AFTERNOON AND EVENING HOURS. AFTERNOON AND
  EVENING HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT.

* WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE 
  KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 
  40 MPH. 

* RELATIVE HUMIDITIES: 13 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN 
  THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE EXTRA CAREFUL WITH FIREWORKS TODAY AS FIRE STARTS WILL BE ABLE
TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
902 
WWUS86 KOTX 042120
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
220 PM PDT THU JUL 4 2013

...WINDY WITH LOW HUMIDITY FOR THE 4TH OF JULY...

WAZ673-676-677-050500-
/O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
220 PM PDT THU JUL 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
673...676 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE LATE
  AFTERNOON AND EVENING HOURS. AFTERNOON AND EVENING HUMIDITIES
  WILL DROP TO AROUND 15 PERCENT.

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. IN THE
  KITTITAS VALLEY WEST 25 TO 35 MPH WITH LOCAL GUSTS NEAR 
  50 MPH.

* RELATIVE HUMIDITIES: 10 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN 
  THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE EXTRA CAREFUL WITH FIREWORKS TODAY AS FIRE STARTS WILL BE ABLE
TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
084 
WWUS86 KOTX 050452
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
952 PM PDT THU JUL 4 2013



WAZ673-676-677-050600-
/O.EXP.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
952 PM PDT THU JUL 4 2013

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...
676 AND 677...

WINDS REMAIN BREEZY THIS EVENING BUT RELATIVE HUMIDITY IS RISING
ACROSS THE WARNED AREA AND WILL CONTINUE TO RECOVER OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:50 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 10:50 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1050 AM PDT Tue Jul 2 2013

.SYNOPSIS...

Hot summer weather will continue today with triple digit heat expected
over much of the region. Heat advisories remain in effect.
A cooling trend starts Wednesday and continues through Friday. By
the end of the workweek, temperatures will return to seasonal
levels. A gradual warming trend is then expected over the weekend
into early next week. The Inland Northwest is expected to remain
generally dry...except for a few thunderstorms mainly over the
mountains at times during the week.

&&

.DISCUSSION...
Thunderstorms this morning have moved further north than
previously expected over southeast Washington. An update has been
sent to add isolated showers and thunderstorms this morning for
the Palouse and Pomeroy areas. The 06z NAM shows a wedge of
instability in the mid levels moving into the Tri Cities area this
morning and this is likely contributing to convection blossoming
in this area over the past two hours. There is also a very weak
wave passing through. This activity should hold together through
the early morning and then weaken as mid level drying increases on
the back side of the weak wave passage.  JW

&&

.AVIATION...
18Z TAFS: The elevated instability that sparked off some isolated
thunderstorms near the KPUW and KLWS taf sites earlier in the
morning has pushed eastward. There is a small chance for some
surface based thunderstorms to develop over the Northeast Blue
Mountains late this afternoon that may drift into KPUW and KLWS.
There is a pretty good cap today, so confidence is low that this cap
will be broken without a good synoptic forcing mechanism passing
through. Thus, will go with mostly clear skies with VFR conditions
through Wednesday morning for now. /SVH

&&

.PREV DISCUSSION... /ISSUED 300 AM PDT Tue Jul 2 2013/

..CONTINUED VERY HOT TODAY...

Today and tonight...Another hot day in store today as strong high
pressure remains centered over southwest Idaho. The ridge will
flatten slightly as a short wave trough move into southern British
Columbia. However models show better mixing today over most of the
area which will allow temperatures to reach their max potential
with 850mb temperatures around 27-28C. Dew points in the lower 50s
to lower 60s will also make it feel muggy with locally higher
values around the Lewiston and Pullman areas. The wave moving into
southern BC will result in the flow transitioning to more zonal
(west to east) which will aid in suppressing the plume of elevated
moisture and instability over Oregon. However the ECMWF and 00z
NAM show potential for convection to develop over or move into the
Blues, Camas Prairie, and Central Panhandle Mountains. Initially
convection will be elevated with a thunderstorm already present
as of 230 am over Northeast Oregon. Thunderstorms will then become
surface based in the afternoon but there may be too much
convective inhibition for storms to develop. The best chances will
be over Northeast Oregon and the Clearwaters.

For tonight the ridge will continue to flatten with pressure
gradients building along the Cascade crest by early this evening.
This will result in breezy winds this evening for the Wenatchee
area as cooler air begins to move in. The NAM shows the Seattle to
Spokane pressure gradient around 9mb tonight. With a bit more wind
over the area this will mean less radiational cooling potential with
another warm night expected outside of the northern valleys with
lows in the mid 60s to near 70.  JW

Wednesday through Friday night...The breakdown of the ridge will
continue during this period as 500 mb heights continue to fall
through the week. By Wednesday the upper level pattern will attain
a more zonal or westerly flow regime as a shearing shortwave
trough tracks through southern BC and Alberta. The main impact of
this transition will be the introduction of much drier air from
the west as well as slightly cooler temperatures. Yesterdays model
data hinted that enough moisture and instability would remain over
the southeast corner of Washington and adjacent portions of NC
Idaho that there would be a chance of afternoon thunderstorms.
However that scenario no longer looks likely as the influx of dry
air is expected to be fairly deep with cold air advection below
700 mbs outpacing the advection aloft. More noteworthy will be the
influx of breezy conditions across the forecast region...combined
with the drier dewpoint values. Relative humidity values will
likely drop to 20 percent or lower across much of the Columbia
Basin...and lee valleys of the Cascades. Meanwhile widespread
winds of 10 to 15 mph with gusts around 20 mph will be possible.
This combination is a potential fire weather concern...however
without strong winds off the deck it will likely fall short of any
fire weather highlights for windy and dry conditions. The only
exception could occur in the Kittitas Valley...where MOS guidance
is continuing to show sustained winds of 20-25 kts with RH values
nearing 20 percent. We will continue to highlight this in the fire
weather zone forecast...but don't anticipate watches quite yet as
this is a borderline case.

By Thursday and Friday the ridge gives way and an upper level trough
moves in. Heights don't get terribly low...and the trough will
remain dry and relatively dry. Model instability parameters show
little threat of convection with SBCAPES around 0 j/kg through the
afternoon. Moderate winds will continue near the surface...with
low relative humidity values persisting in the Kittitas Valley and
possibly spreading into the Wenatchee Valley. MOS guidance shows
marginal support for red flag conditions in the Kittitas Valley
with a much lesser chance in the Wenatchee Valley. Since this is
the Fourth of July...extra precautions may be necessary especially
near the finer fuels in the valleys. On Friday the upper level
trough continues its slow eastward migration through the region.
At this point...the depth of the trough is great enough that
instability numbers will climb through the day and could trigger a
few showers during the afternoon. Temperatures through the period
will exhibit a slow decrease with values returning to near normal
conditions by the end of the work week. fx

Saturday through Tuesday: With our current ridge continuing to progress
to the east we will be in a trough/zonal flow pattern for much of
this time frame. This flow will be rather dry resulting in very
limited precipitation chances. The only mention of precip was in the
afternoons over the weekend for the higher elevations of NE
Washington and the North ID Panhandle on Sat and then only the
North Panhandle on Sunday. Progressing toward the early part of
next week models start to indicate a weak ridge trying to build to
our west which will promote continued dry conditions for the
region.

The mention of precip for the period is limited but the slight
chance arises from a trough to our north that may bring a front
with some associated moisture to the mentioned areas. Although
most moisture looks to stay to the north...some stray moisture
could push into our forecast area. Precip would most likely come
in the form of higher elevation isolated t-storms but remain weak
due to limited instability parameters. The trough shifts to the
east on Sunday moving the precip chances with it and by Monday we
look to enter into another dry pattern with the mentioned ridge
building to our west. Models though this far out are pretty
inconsistent making this a hard part to have high confidence in.

Taking a look at the overview of this time frame we will see
temperature start to steady out with highs reaching the mid 80s
for most and mid 90s for the basin. Overnight lows will sit in the
upper 50s and low to mid 60s for most leading to nice overnight
conditions. Winds look to remain in check leading to overall
pleasant and mostly sunny conditions for the weekend and into next
week. /Fliehman

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane       100  67  91  60  84  56 /   0   0   0   0   0   0
Coeur d'Alene  99  65  89  60  82  56 /   0   0   0   0   0   0
Pullman        97  62  89  56  83  51 /  20  10   0   0   0   0
Lewiston      104  72  99  65  91  61 /  20  10  10   0   0   0
Colville      103  61  94  58  88  53 /   0   0   0   0   0   0
Sandpoint      97  59  86  55  82  50 /   0   0   0   0   0   0
Kellogg        97  63  88  60  81  55 /  10  10  10  10   0   0
Moses Lake    104  68  97  62  90  58 /   0   0   0   0   0   0
Wenatchee     101  70  93  64  87  61 /   0   0   0   0   0   0
Omak          103  64  94  61  87  56 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 10 PM PDT this evening for Central Panhandle
     Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
     Southern Nez Perce Counties-Lewiston Area-Northern
     Panhandle.

WA...Heat Advisory until 10 PM PDT this evening for East Slopes
     Northern Cascades-Lower Garfield and Asotin Counties-Moses
     Lake Area-Northeast Mountains-Okanogan Highlands-Okanogan
     Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau-Wenatchee Area.

&&
Hazardous weather outlook, Jul 2, 5:48 AM PDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
548 AM PDT TUE JUL 2 2013

IDZ001>004-026-027-WAZ031>038-041>044-031300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
548 AM PDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL BE VERY HOT WITH HIGH TEMPERATURES IN MOST VALLEY
LOCATIONS BETWEEN 97 AND 105.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Washington, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.